Thunderstorm Wind, Cass
- When
- April 6, 6:40 PM CST
- Where
- Cass County, 3 mi N of Alvo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.917, -96.383
Thunderstorm wind gusts estimated at 60 mph overturned a machine shed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 6, 12:53 PM CST, 5 hours 47 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
153 PM CDT THU APR 6 2006
.DISCUSSION...
FORECAST CONCERNS WILL BE ONGOING CONVECTIVE SEVERE WEATHER...THEN
PRECIPITATION AND POTENTIAL FOR HEAVY RAIN...THEN STRONG WINDS ON THE
BACKSIDE OF THE SYSTEM LATER TONIGHT INTO FRIDAY AFTERNOON.
LATEST SFC ANALYSIS HAS LOW PRES CENTERED WEST OF CNK WITH ANOTHER
WEAKER AREA OF LOW PRES NORTH TOWARD ORD AND ALSO SW WEST OF LBL
KANSAS. TEMPS AROUND AROUND 80 FM TQE TO BIE WITH SFC DEWPOINTS IN
THE 50S. THE DRY LINE IS WEST OF RSL KS. BASED ON SFC
ANALYSIS...INITIAL THREAT WITH DEEPER MOISTURE AND DRY PUNCH FM
CNTRL INTO NE KS. SPC SUPERCELL PARAMETERS HIGHLIGHTING NE KS AND
THIS WILL CHANGE AS THE AFTERNOON PROGRESSES. THE 18Z TOP
SOUNDING STILL HAD A BIT OF A CAP TO OVERCOME WITH -286 J/KG. THE
OAX SOUNDING WAS LAUNCHED ABOUT AN HOUR AGO AND THE SOUNDING JUST
CAME IN. STILL A CAP OF -217 J/KG TO OVERCOME...BUT ONCE THIS IS
ELIMINATED...STORMS SHOULD TAKE OFF. SPC CONTINUES THE HIGH RISK
OVER SE NEB WITH A MODERATE RISK FARTHER N. VISIBLE STLT SHOWING
STORMS STARTING TO GO IN CNTRL KS. A MODIFIED SOUNDING OVER SE NEB
SHOWS THE CAP IS NEARLY GONE...SO WILL LIKELY GO INTO WARNING MODE
SHORTLY. SFC MOISTURE CONVERGENCE TAKING PLACE NEAR THE LOW IN NEB
S INTO KS AND ACRS SE NEB. DEEP LYR CONVERGENCE IS NR THE FBY
AREA. SBCAPES ARE AROUND 2000 J/KG ACRS ERN NEB AND ARE EXPECTED
TO INCREASE TO AROUND 3000 K/KG. WITH STEEP LAPSE RATES IN PLACE
AND BRN SHEAR OF 30-50 M2/S2 AND EXPECTED TO INCREASE AND FOCUS
OVER SE NEB. PDS TORNADO WATCH APPEARS WELL PLACED OVER ALL OF SE
NEB INTO KS AND GOES THRU 02Z. STEEP LAPSE RATES AND LIFT CONTINUE
INTO THE EVENING...THUS ADDITIONAL WATCHES MAY BE NEEDED. BEYOND
SEVERE WEATHER THREAT INTO THIS EVENING...WILL TRANSITION TO HEAVY
RAIN AND WIND ADVISORY THREAT INTO FRIDAY.
HAVE ISSUED A FLOOD WATCH FOR NORTHEAST NEBRASKA SOUTH INTO THE
DAVID CITY AND JEFFERSON COUNTY DUE TO ANTECEDENT SOIL CONDITIONS
AND LOW 1 TO 2 INCH GUIDANCE ON FLOODING
HAVE ISSUED A WIND ADVISORY FOR LATE TONIGHT THRU FRIDAY AFTERNOON
FOR NORTHEAST NEBRASKA AND MONONA COUNTY. LATER SHIFTS WILL NEED
TO ASSESS AND IF THINGS GO AS EXPECTED...WOULD HAVE TO EXPAND
FARTHER SOUTH THURSDAY AS WIND RATCHET UP.
FRIDAY NIGHT THE LOW WEAKENS AS IT MOVES INTO MISSOURI WITH
DECREASING SFC WINDS. HIGH PRESSURE AND DRY CONDITIONS ARE
EXPECTED SATURDAY WITH RETURN FLOW INCREASING SUNDAY.
THE EXTENDED SUNDAY NIGHT THRU WEDNESDAY...THE MID LEVEL RIDGE
SUNDAY TRANSITIONS TO SW FLOW ALOFT MONDAY. THERE IS A LEAD WAVE
MOVING INTO THE PLAINS MONDAY NIGHT AND TUESDAY WITH THE MAIN MID
LEVEL TROF OFF THE WEST COAST. WITH THE CONTINUED DISPARITY IN
TIMING AND STRENGTH IN THE OUTPERIODS...MAINTAINED A DRY FCST THRU
MONDAY...THEN GRADUALLY INCREASE CHC OF PRECIP MONDAY NIGHT AND
CONTINUE THRU TUESDAY NIGHT. LEFT HIGHS AND LOWS MOSTLY ABOVE
NORMAL.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH FRIDAY
AFTERNOON FOR NEZ011-NEZ012-NEZ015-NEZ016-NEZ017-NEZ018-
NEZ030-NEZ031-NEZ032-NEZ033-NEZ034-NEZ042-NEZ043-NEZ044-
NEZ050-NEZ065-NEZ078-NEZ088.
WIND ADVISORY FROM 1 AM TO 4 PM CDT FRIDAY FOR NEZ011-NEZ012-
NEZ015-NEZ016-NEZ017-NEZ018-NEZ030-NEZ031-NEZ032-NEZ033-
NEZ034-NEZ042-NEZ043-NEZ044.
IA...FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH FRIDAY
AFTERNOON FOR IAZ043.
WIND ADVISORY FROM 1 AM TO 4 PM CDT FRIDAY FOR IAZ043.
&&
ZAPOTOCNYHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1146 AM CDT THU APR 6 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-062300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1146 AM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SIGNIFICANT SEVERE WEATHER EVENT APPEARS LIKELY FOR EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON AND EVENING. THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS OVER SOUTHEAST NEBRASKA... GENERALLY SOUTH OF A LINE FROM SEWARD TO LINCOLN TO NEBRASKA CITY. A MODERATE RISK OF SEVERE EXISTS FOR THE REMAINDER OF EASTERN NEBRASKA AND ALL OF SOUTHWEST IOWA. AN AREA OF LOW PRESSURE WILL CONTINUE TO DRIFT SOUTH TOWARD THE KANSAS AND NEBRASKA BORDER THROUGH EARLY EVENING. THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ALONG A DRY LINE THAT EXTENDS SOUTHWARD FROM THE LOW ACROSS CENTRAL NEBRASKA BY 2 TO 4 PM WHEN THE CAP SUFFICIENTLY WEAKENS. DUE TO VERY STRONG INSTABILITY AND WIND SHEAR IN THE ATMOSPHERE...SUPERCELL STORMS WILL BE LIKELY. THE STORMS WILL INITIALLY AFFECT AN AREA FROM COLUMBUS SOUTHWARD TO FAIRBURY...BUT SHOULD DEVELOP EASTWARD INTO THE REMAINDER OF EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH EARLY EVENING. IN ADDITION...THUNDERSTORMS MAY DEVELOP EASTWARD ALONG A WARM FRONT THAT EXTENDS INTO EASTERN NEBRASKA AND SOUTHWEST IOWA. GOLF BALL SIZE OR LARGER AND DAMAGING WINDS WILL BE THE MAIN HAZARDS. HOWEVER...THERE WILL BE A CHANCE OF TORNADOES TOO...ESPECIALLY ACROSS SOUTHEAST NEBRASKA. THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH BY LATE IN THE EVENING AS THE ATMOSPHERE BEGINS TO STABILIZE. IN ADDITION TO THE THREAT OF SEVERE WEATHER...HEAVY RAIN IS ALSO LIKELY OVER A PORTION OF THE FORECAST AREA TONIGHT. THIS WOULD GENERALLY BE ALONG AND WEST OF A LINE FROM BEATRICE TO LINCOLN TO ONAWA IOWA. SOME FLASH FLOODING MAY BE POSSIBLE IN THESE AREAS AND A FLOOD WATCH WILL LIKELY BE ISSUED FOR THESE AREAS. VERY STRONG WINDS ARE ALSO EXPECTED TONIGHT ACROSS NORTHEAST NEBRASKA AS THE POWERFUL LOW PRESSURE DEEPENS OVER SOUTHERN NEBRASKA. WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 45 MPH ARE POSSIBLE OVERNIGHT AND A WIND ADVISORY WILL LIKELY BE ISSUED FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY STRONG WINDS WILL CONTINUE ON FRIDAY AS THE LOW PRESSURE AREA MOVES INTO THE MISSISSIPPI RIVER VALLEY. NORTHERLY WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL BE POSSIBLE THROUGH MUCH OF THE DAY. AREAS OF HEAVY RAIN MAY ALSO PERSIST ACROSS NORTHEAST NEBRASKA THROUGH THE MORNING ALSO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING. EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE AREA ARE ENCOURAGED TO MONITOR THIS SEVERE WEATHER SITUATION CLOSELY AND BE PREPARED TO MOBILIZE QUICKLY. A MEDIA AND EMERGENCY MANAGER CONFERENCE CALL WILL BE HELD AT 1230 PM THIS AFTERNOON. PLEASE USE THE NUMBER AND PASSCODE THAT HAVE ALREADY BEEN SENT TO YOU. DEWALD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
649 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 E MILFORD 40.77N 97.03W
04/06/2006 M0.75 INCH SEWARD NE PUBLIC
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
659 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 NE DAVEY 41.03N 96.60W
04/06/2006 E0.88 INCH LANCASTER NE AMATEUR RADIO
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
700 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 6 S LINCOLN 40.73N 96.69W
04/06/2006 E60 MPH LANCASTER NE AMATEUR RADIO
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
707 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST DWIGHT 41.08N 97.02W
04/06/2006 E60 MPH BUTLER NE TRAINED SPOTTER
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
711 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 1 NE BRUNO 41.29N 96.95W
04/06/2006 E0.75 INCH BUTLER NE TRAINED SPOTTER
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
714 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND GST 3 SW YUTAN 41.21N 96.44W
04/06/2006 E60 MPH SAUNDERS NE AMATEUR RADIO
&&
SKThe Omaha radar (KOAX), 45 km away, was scanning. The volume nearest the first event began at 00:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts estimated at 60 mph overturned a machine shed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500834.